Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Mar 27, 2021, 10:58 PM CDT for Union County, Kentucky; Gallatin County, Hardin County, Pope County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 10:58 PM CDT (03:58 UTC)
- Expired
- Mar 27, 2021, 11:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
Counties Gallatin County, IL, Hardin County, IL, Pope County, IL, Union County, KY
The radar
The Paducah radar (KPAH), 59 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
139
WWUS83 KPAH 280358
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
1058 PM CDT Sat Mar 27 2021
ILZ087-090-091-094-KYZ007-010-014-280445-
Massac IL-Gallatin IL-Pope IL-Hardin IL-Crittenden KY-Union KY-
Livingston KY-
1058 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NORTHERN MASSAC...
POPE...SOUTHERN GALLATIN...NORTHERN LIVINGSTON...NORTHWESTERN
CRITTENDEN AND SOUTHERN UNION COUNTIES UNTIL 1145 PM CDT...
At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridgway to 10 miles southeast of
Harrisburg to near New Columbia. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Morganfield, Sturgis, Shawneetown, Breckinridge Center, Rosiclare,
Uniontown, Golconda, Dixon Springs, Burna, Joy, New Columbia, Joppa,
Cave-in-Rock, Elizabethtown, Old Shawneetown, Junction, Eddyville,
Carrsville, Karbers Ridge and Gross.
LAT...LON 3776 8782 3768 8784 3724 8831 3721 8888
3723 8893 3734 8882 3734 8871 3743 8871
3759 8854 3760 8838 3770 8837 3781 8820
TIME...MOT...LOC 0358Z 260DEG 29KT 3781 8818 3761 8845 3728 8880
$$
DWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Mar 27, 6:49 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Mar 27, 6:49 PM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 649 PM CDT Sat Mar 27 2021 .MESOSCALE DISCUSSION... Issued at 641 PM CDT Sat Mar 27 2021 For aviation section only. && .SHORT TERM...(Tonight through Monday night) Issued at 240 PM CDT Sat Mar 27 2021 Convection continues across TN associated with the washed out warm frontal boundary. This activity has seeped into our extreme southern areas of west KY, but likely will continue to struggle to make much northward progress. Despite the convection to our south, southerly flow has taken over across our cwa. This is in response to a cold front moving across central Missouri currently. Moisture return has struggled to make much progress, but have observed some lower 60 dewpoints into southeast MO and far western and southern KY. Temperatures have warmed nicely into the mid 70s, except for the KCEY to KHOP corridor that has been socked in with clouds. 12/18z CAM guidance continues to generate convection to our south across TN late this afternoon and evening, associated with a more unstable airmass tapping into a greater low level moisture source. This will likely lead to any convection struggling to develop/maintain itself across our cwa until closer to the fropa. There are hints of some isolated convection developing between 21- 01z though. If any sustained updrafts can develop these may support a damaging wind or hail threat, aided by mid level lapse rates of 7.5 to 8 C. However, the main forcing for convection, associated with the front, isn't expected to make it into our northwest counties til around 01-02z. By this time instability will be waning, and should decrease fairly quickly through 04-05z. Therefore, seems to be a limited window of opportunity where the best forcing/instability overlap for a severe storm threat. The heavy rain threat has also lessened compared to the prior package. The trend continues to be to shift the heaviest amounts and associated flash flooding concerns south of our cwa. However, localized amounts over 1 inch are possible, primarily across southern portions of west KY (KCEY-KHOP corridor). Rain ends from west to east overnight into early Sunday morning. High pressure builds into the region, but in the process a tight pressure gradient will exist during the day on Sunday. Breezy conditions are expected with northwest winds gusting up around 25 to 30 mph, possibly locally higher especially for the I-64 corridor. Much cooler temperatures will be observed on Sunday, with highs only in the 50s followed by a frosty night down into the 30s. As the surface high shifts eastward, southerly winds will produce a milder day on Monday with highs reaching into the mid 60s. .LONG TERM...(Tuesday through Saturday) Issued at 240 PM CDT Sat Mar 27 2021 In the long term, the main challenge will be the system arriving Tuesday night into Wednesday and the degree of colder air that arrives behind it. The rest of the forecast on either side of that looks dry. Tuesday should warm up rather nicely with highs in the upper 60s to lower 70s with strong southerly winds at the surface developing through the day, with gusts 20 to 25 mph likely. These southerly winds will quickly usher in moisture to the area, with dewpoints rapidly rising through the day. However, a cold front will be approaching and eventually moving into the area by 00Z Wednesday. Much like the frontal system going through the area today, it appears as though the bulk of the precipitation will be right along and immediately behind the front. But nonetheless, the best precipitation chances will be Tuesday night with the precipitation moving out during the morning hours on Wednesday. Models and their ensemble means are pretty tight as far as the timing on this system. Does not look like a whole lot of support for much thunder at this time. High pressure will steadily build into the area on Wednesday into Thursday, providing dry weather to the area. A pretty chilly looking air mass is slated to move into the area for Wednesday and will be quite a shock given Tuesday's readings. Highs on Wednesday will struggle to reach 50 up in the northern sections with lower 50s south. And even those low 50s might not be low enough as the GEFS/ECWMF ensemble probabilities of 2m temps above 50 degrees are pretty low across much of the area, with the highest probabilities over parts of southeast MO. With that said, given that we are looking at a clear night with light winds on Wednesday night, lows will drop down to freezing just about everywhere with some locations up north dropping into the upper 20s. The latest GEFS probabilities of temps below 32 are fairly high across much of the area. Depending on when we start up our spring frost/freeze program, we will likely be seeing freeze warning headlines for the area Wednesday night. It is looking like another chilly day on Thursday as the core of the colder air mass slides southeast across parts of the area. Northeastern sections of the CWA will likely only reach the upper 40s for highs. According to the GEFS/ECWMF ensemble probabilities of 2m temps above 50 degrees, the warmest temperatures will be across parts of southeast Missouri. Again, as with Wednesday's highs, the NBM may be too warm for parts of the area on Thursday. We could once again drop down at or below freezing Thursday night. If you like the warmer weather instead, rest assured that we will be slowly warming up by the end of the week and into Saturday as the low level flow eventually becomes southerly/southwesterly. In fact, it looks like highs will be back up in the mid 60s by Saturday. && .AVIATION... Issued at 645 PM CDT Sat Mar 27 2021 A broken band of showers/thunderstorms along a cold front moving in from the northwest this evening could bring temporary IFR conditions and isolated wind gusts 30-40 kts. Primary time looks to be 01-05z from NW to SE before instability wanes. Restricted cigs and vsbys down into MVFR range expected to develop this evening and persist into the morning before gradually clearing from W to E late AM and into the afternoon. Southerly winds this evening will switch around to the NW behind the front. Sustained winds around 15-20 kts and gusts of 20-30 kts expected tonight into tomorrow. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...SP LONG TERM...CW AVIATION...GM
Hazardous weather outlook, Mar 27, 10:05 PM CDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1005 PM CDT Sat Mar 27 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-290315- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1005 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Freezing temperatures are possible across portions of the region Wednesday and Thursday nights. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Mar 27, 5:40 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
540 PM CDT Sat Mar 27 2021
KYZ017-022-272315-
Todd KY-Christian KY-
540 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND
SOUTHERN TODD COUNTIES UNTIL 615 PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving northeast at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oak Grove, Elkton, Fort Campbell, Clarksville, Guthrie, Trenton and
Allensville.
LAT...LON 3675 8706 3664 8706 3664 8749 3689 8706
3677 8705
TIME...MOT...LOC 2239Z 241DEG 39KT 3662 8735
DWSSpecial weather statement, Mar 27, 6:07 PM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Paducah KY
607 PM CDT Sat Mar 27 2021
MOZ107-272330-
Carter MO-
607 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER COUNTY UNTIL
630 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fremont, or 9 miles west of Van Buren, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Carter
County.
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3706 9097 3705 9096 3698 9115 3694 9122
TIME...MOT...LOC 2307Z 235DEG 40KT 3704 9118
DWSLocal storm report, Mar 27, 10:01 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL DIX 38.44N 88.94W
03/27/2021 E0.70 INCH JEFFERSON IL BROADCAST MEDIA
RELAYED BY KFVS-TV. TIME ESTIMATED BY RADAR.
&&Special weather statement, Mar 27, 10:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
1058 PM CDT Sat Mar 27 2021
ILZ087-090-091-094-KYZ007-010-014-280445-
Massac IL-Gallatin IL-Pope IL-Hardin IL-Crittenden KY-Union KY-
Livingston KY-
1058 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...NORTHERN MASSAC...
POPE...SOUTHERN GALLATIN...NORTHERN LIVINGSTON...NORTHWESTERN
CRITTENDEN AND SOUTHERN UNION COUNTIES UNTIL 1145 PM CDT...
At 1058 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ridgway to 10 miles southeast of
Harrisburg to near New Columbia. Movement was east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Morganfield, Sturgis, Shawneetown, Breckinridge Center, Rosiclare,
Uniontown, Golconda, Dixon Springs, Burna, Joy, New Columbia, Joppa,
Cave-in-Rock, Elizabethtown, Old Shawneetown, Junction, Eddyville,
Carrsville, Karbers Ridge and Gross.
LAT...LON 3776 8782 3768 8784 3724 8831 3721 8888
3723 8893 3734 8882 3734 8871 3743 8871
3759 8854 3760 8838 3770 8837 3781 8820
TIME...MOT...LOC 0358Z 260DEG 29KT 3781 8818 3761 8845 3728 8880
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:11 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
| Mar 27, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 38 min |
| Mar 27, 8:43 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 24 min |
Nearby
Special Weather Statements in Illinois, 2021Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.